Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 6, 2021Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 6, 2021, 10:22 AM EDT for Putnam County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 10:22 AM EDT (14:22 UTC)
Expired
Oct 6, 2021, 11:15 AM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS82 KFFC 061422
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1022 AM EDT Wed Oct 6 2021
 
GAZ060-072-061515-
Putnam GA-Jones GA-
1022 AM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern Putnam
and northeastern Jones Counties through 1115 AM EDT...

At 1022 AM EDT, a strong thunderstorm was over Stanfordville, or 11
miles southwest of Eatonton, moving north at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Eatonton, Ethridge, Resseaus Crossroads, Stanfordville, Blountsville
and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3318 8341 3318 8343 3312 8341 3307 8342
      3303 8350 3317 8352 3317 8355 3319 8354
      3332 8354 3337 8349 3331 8339
TIME...MOT...LOC 1422Z 174DEG 7KT 3319 8348 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 10:15 AM EDT, 7 minutes earlier.

Area forecast discussion, Oct 6, 10:15 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1015 AM EDT Wed Oct 6 2021

.UPDATE...

No changes made to the overnight forecast aside from some minor
tweaks to temps. Scattered showers and thunderstorms will still
be possible through the rest of the afternoon and evening. Heavy
rain leading to flash flooding will continue to be the main threat
for today. The Flash Flood Watch remains in effect through early
Thursday morning with potential for expansion in time later this
afternoon or evening. In addition, we have the additional threat
of strong to severe storms possible this afternoon and evening
with the main threats being heavy rain, gusty winds, and a brief
tornado. SPC has outlooked western portions of the area in a
Marginal Outlook for severe storms.

Reaves

&&

.PREV DISCUSSION... /Issued 732 AM EDT Wed Oct 6 2021/

UPDATE...

Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 420 AM EDT Wed Oct 6 2021/

SHORT TERM /Today through Thursday/...

Morning analysis continues to show a closed low over the Mississippi
River Valley with moisture and forcing over the area. As of 4 AM
radar illustrates another round of rain showers with embedded
thunderstorms streaming across the eastern portions of the FA. As we
go through the day and into tomorrow the upper low is expected to
pull northward. As this occurs south to southwesterly flow aloft
will be maintained over the region with contained deep moisture
advection from the Gulf while at the surface easterly flow will
continue moisture advection from the Atlantic. This moisture aided
by small vort maxes rounding through the low will support numerous
rain showers with embedded thunderstorms across the CWA again today.
0-1 km SRH around 100 m^2/s^2 and surface based CAPEs between 1500
J/kg and 2000 J/kg means a strong to severe storm or two cannot be
ruled out.

Over the last 72 hours wide spread 1 to 4 inch amounts of rain with
pockets of 6 inch amounts having already fallen and currently storm
total QPF shows another 2 to 4 inches of rain could fall between
today and early Friday morning. Thus, significant flash flooding
will be of the utmost concern today especially over any areas that
have already received a significant amount of rain and over areas
that see training showers. The flash flood watch will remain in
effect until early Thursday morning with possibility of an extension
for anther 12 hours. However, would like to see how the days precip
totals pan out before initiating the extension.  In addition WPC
will maintain a slight ERO over the northern portions of the CWA
today.

28

LONG TERM /Thursday Night through Tuesday/...

Somewhat drier weather indicated for the extended forecast period.
Persistent upper low over the lower Mississippi Valley lifting
northeast out of the area for the end of the week with upper ridging
building into the region from the Gulf of Mexico for the start of
next week. Ridge is quickly suppressed by a new trough/short wave
digging into the mid/lower Mississippi Valley but that system looks
to only provide a glancing blow as it kicks northeast quickly going
into the middle of next week as a deep upper low digs into the Great
Basin and Rockies.

20

AVIATION...
12Z Update...

Outside of MCN and CSG where CIGS have fallen IFR all other sites
are at MVFR this morning. There is a chance that IFR will set in
just at sunrise or near any rain showers. Thus, a TEMPO has been
entered for IFR at all sites. Will continue to carry the
prevailing VCSH before 17Z as convection has begun to stream
across the area again. After about 17Z, as rain coverage
increases, have switched to SHRA prevailing. Thunder chances
reenter the forecast this afternoon warranting a TEMPO/PROB30 for
TSRA at all sites. Winds will remain E through the period at 5-10
kts.

//ATL Confidence...12Z Update...
Low confidence on IFR CIGS.
Medium confidence on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  67  76  65 /  80  80  80  60
Atlanta         75  66  76  65 /  90  80  80  50
Blairsville     72  62  71  60 /  80  90  80  60
Cartersville    75  66  76  65 /  90  80  80  50
Columbus        79  68  80  66 /  80  70  80  40
Gainesville     73  66  73  65 /  80  90  80  60
Macon           78  68  81  66 /  80  60  70  60
Rome            76  66  78  65 /  80  80  80  40
Peachtree City  76  66  77  65 /  90  70  80  50
Vidalia         80  70  84  70 /  70  50  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for the following zones:
Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa...
Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...28
LONG TERM....20
AVIATION...28
Hazardous weather outlook, Oct 6, 5:00 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Wed Oct 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Wed Oct 6 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue through tonight. Locally heavy rainfall
could lead to flash flooding. A Flash Flood Watch is in effect for
much of north and central Georgia. Otherwise, widespread severe
thunderstorms are not expected, however an isolated strong to severe
storm cannot be ruled out, especially across portions of northwest
and west central Georgia this afternoon and evening. The primary
threat will be frequent lightning and strong, gusty winds with downed
trees due to saturated soils.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Continued showers and thunderstorms, with locally heavy rainfall,
can be expected across north and central Georgia through Thursday.
The main concern will be the potential for additional flooding. Creeks
and smaller streams could flood quickly and larger rivers may rise
to bankfull or higher through the latter half of the week. Outside of
flooding concerns, a few stronger storms could also produce gusty
winds, frequent lightning, and downed trees due to saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Oct 6, 5:30 AM EDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EDT Wed Oct 6 2021

GAZ072-082-083-094-095-105-107-061030-
Peach GA-Dooly GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
530 AM EDT Wed Oct 6 2021

...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Pulaski, southwestern Twiggs, northeastern Dooly,
northeastern Peach, Houston and south central Jones Counties through
630 AM EDT...

At 528 AM EDT, a line of strong thunderstorms producing very heavy
rainfall was along a line extending from near Middle Georgia
Regional Airport to Clinchfield to near Tippettville, and moving
north at 10 mph. Rainfall rates of 1 to 2 inches per hour can be
expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Perry, Hawkinsville, Warner Robins, Centerville, Byron,
Unadilla, Payne, Robins Air Force Base, Payne City, Hayneville,
Browndale, Meadowdale, Houston Lake, Elko, Mock Springs, Grove Park,
Ocmulgee Public Fishing Area, Wesleyan and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3211 8373 3235 8372 3244 8379 3268 8379
      3269 8372 3272 8379 3287 8380 3295 8371
      3284 8351 3260 8347 3246 8348 3245 8350
      3242 8348 3212 8351
TIME...MOT...LOC 0928Z 182DEG 10KT 3269 8369 3243 8365 3213 8366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 7:06 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 AM EDT Wed Oct 6 2021

GAZ071-072-082-083-095-061200-
Monroe GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
706 AM EDT Wed Oct 6 2021

...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Twiggs, southeastern Monroe, northeastern Houston
and Jones Counties through 800 AM EDT...

At 704 AM EDT, a line of strong thunderstorms producing very heavy
rain was along a line from Macon to Bonaire moving north at 20 mph.
Rainfall rates of 1 to 2 inches per hour can be expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Gray, Warner Robins, Payne, Robins Air Force Base, Payne City,
Postell, Bradley, Wayside, Round Oak, Wesleyan, Arkwright, Juliette,
Kathleen, Bolingbroke, Bullard, Rutland, Dames Ferry, Clinton and
Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3248 8362 3279 8369 3285 8379 3308 8386
      3314 8376 3315 8367 3314 8352 3248 8345
TIME...MOT...LOC 1104Z 171DEG 16KT 3291 8369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 7:55 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 AM EDT Wed Oct 6 2021

GAZ059-072-082-083-095-061300-
Bibb GA-Houston GA-Jones GA-Jasper GA-Twiggs GA-
755 AM EDT Wed Oct 6 2021

...A band of thunderstorms with very heavy rain will impact portions
of eastern Bibb, northwestern Twiggs, northeastern Houston, Jones
and southeastern Jasper Counties through 900 AM EDT...

At 754 AM EDT, a line of strong thunderstorms was along a line
extending from Wayside to near Bullard, and moving north at 10 mph.
Rainfall rates of 1 to 1.5 inches per hour can be expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Gray, Robins Air Force Base, Postell, Bradley, Wayside,
Bullard, Griswoldville, Round Oak, Clinton, Jarrell Plantation,
Huber, Cross Keys, Dry Branch, Hillsboro, Franklinton and
Adgateville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3290 8369 3295 8370 3300 8372 3301 8373
      3302 8372 3306 8375 3307 8376 3315 8380
      3324 8367 3319 8355 3317 8355 3317 8351
      3258 8344 3258 8358
TIME...MOT...LOC 1154Z 171DEG 8KT 3306 8362 3263 8354

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 10:19 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1019 AM EDT Wed Oct 6 2021

GAZ069>071-081-061515-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
1019 AM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern Monroe,
eastern Upson, northwestern Crawford and southern Lamar Counties
through 1115 AM EDT...

At 1019 AM EDT, a strong thunderstorm was near Culloden, or 8 miles
northwest of Roberta, moving north at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Barnesville, Roberta, Yatesville, Culloden, Redbone, Logtown, Salem,
Russellville, Brent and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3269 8411 3268 8412 3268 8413 3269 8414
      3268 8416 3268 8420 3270 8421 3303 8423
      3306 8410 3302 8397 3267 8401 3267 8410
TIME...MOT...LOC 1419Z 174DEG 7KT 3280 8411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 10:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 AM EDT Wed Oct 6 2021

GAZ060-072-061515-
Putnam GA-Jones GA-
1022 AM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern Putnam
and northeastern Jones Counties through 1115 AM EDT...

At 1022 AM EDT, a strong thunderstorm was over Stanfordville, or 11
miles southwest of Eatonton, moving north at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Eatonton, Ethridge, Resseaus Crossroads, Stanfordville, Blountsville
and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3318 8341 3318 8343 3312 8341 3307 8342
      3303 8350 3317 8352 3317 8355 3319 8354
      3332 8354 3337 8349 3331 8339
TIME...MOT...LOC 1422Z 174DEG 7KT 3319 8348

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:30 PM EDTRiver Flood WarningFFCBarrow, Jackson16 hr
Oct 5, 10:37 PM EDTRiver Flood WarningFFCDeKalb, Rockdale16 hr
Oct 5, 10:45 PM EDTRiver Flood WarningFFCNewton, Rockdale16 hr
Oct 5, 10:57 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski33 min
Oct 5, 11:33 PM EDTSpecial Weather StatementFFCBleckley27 min
Oct 6, 12:01 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 6, 3:27 AM EDTSpecial Weather StatementFFCCrisp63 min
Oct 6, 4:20 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston55 min
Oct 6, 5:00 AM EDTFlash Flood WarningFFCDooly, Houston6 hr
Oct 6, 5:30 AM EDTSpecial Weather StatementFFCBibb, Houston60 min
Oct 6, 6:14 AM EDTFlash Flood WarningFFCBibb, Houston, Peach, Twiggs6 hr
Oct 6, 7:06 AM EDTSpecial Weather StatementFFCBibb, Jones54 min
Oct 6, 7:55 AM EDTSpecial Weather StatementFFCJones65 min
Oct 6, 8:55 AM EDTFlash Flood WarningFFCBibb, Jasper, Jones, Twiggs9 hr
Oct 6, 10:19 AM EDTSpecial Weather StatementFFCUpson56 min
Oct 6, 10:31 AM EDTFlash Flood WarningFFCCrawford, Lamar, Monroe, Upson6 hr
Oct 6, 10:42 AM EDTFlash Flood WarningFFCJasper, Jones, Putnam7 hr
Oct 6, 11:42 AM EDTSpecial Weather StatementFFCPike63 min
Oct 6, 12:18 PM EDTFlash Flood WarningFFCPike, Talbot, Upson6 hr
Oct 6, 12:56 PM EDTSpecial Weather StatementFFCUpson34 min
Oct 6, 1:23 PM EDTFlash Flood WarningFFCCrawford, Lamar, Pike, Taylor, Upson4 hr
Oct 6, 1:30 PM EDTFlash Flood WarningFFCMorgan, Putnam5 hr
Oct 6, 1:59 PM EDTRiver Flood WarningFFCPutnam5 hr
Oct 6, 2:19 PM EDTTornado WarningFFCMonroe26 min
Oct 6, 2:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Oct 6, 2:57 PM EDTFlash Flood WarningFFCBibb, Crawford, Monroe, Peach5 hr
Oct 6, 3:38 PM EDTSpecial Weather StatementFFCLaurens37 min
Oct 6, 6:13 PM EDTFlash Flood WarningFFCJasper, Putnam3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.